Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 25, NWS Midland/Odessa, TX

April 22, 2019Dawson County, Gaines County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 22, 2019, 7:45 PM CDT for Dawson County, Gaines County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2019, 7:45 PM CDT (00:45 UTC)
Expired
Apr 22, 2019, 8:30 PM CDT
In force
45 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dawson County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 89 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 6:38 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 7:00 PM CDT, 45 minutes earlier.

Area forecast discussion, Apr 22, 7:00 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
700 PM CDT Mon Apr 22 2019

.UPDATE...
Severe thunderstorm watch #94 issued for most of the northern PB
until 2 AM.

&&

.AVIATION...
MVFR CIGS are expected to be fairly widespread tonight even
outside of TSRA expected at CNM/HOB late and have included TEMPO
TSRA there between 04Z-08Z. Brief window for IFR CIGS after 09Z at
MAF.

&&

.PREV DISCUSSION... /issued 151 PM CDT Mon Apr 22 2019/

DISCUSSION...
Upper pattern has a cut off low drifting southward across AZ today
then wobbling east Tuesday before passing over the area Wednesday.
High pressure builds in behind it Thursday with the ridge continuing
through the weekend with mild wx expected.  The next upper trough
moves ashore CA coast Sunday.

Abundant cloud cover has kept temps down today with 18z readings
generally in the 70s.  A cold front that has sagged into our
northern counties today is expected to hang up or may even lift
northward before blowing through the area Tuesday. Wednesday will
remain chilly with temps in the 60s... conditions return to near
normal Thursday with readings around 80... highs climb back into the
90s Saturday.

Storm chances have returned to the forecast this afternoon through
Wednesday night as upper trough approaches. Low level moisture is on
the increase with dewpts ranging from the 30s west to the lower 60s
east.  Various models have different solutions for qpf tonight but
most likely looking is for storms moving across SE NM and out of the
area with only lighter precip elsewhere.  Some of these storms could
be strong to severe... latest SPC has a slight chance for the
northern CWA for dy1.  Better chance for rain looks to be late
Tuesday and Tuesday night along and behind the front... latest dy2
has much of the area in slight now.  Actual guidance/qpf for Tuesday
daytime down... expect best chance will be late.  Have lowered rain
chances Tuesday and raised them Tuesday night.  Rain chances remain
good for Wednesday.  Will address severe threat in HWO.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     59  74  51  63 /  40  50  80  60
Carlsbad                       55  76  52  68 /  60  40  60  50
Dryden                         63  84  63  71 /  10  30  70  60
Fort Stockton                  60  79  53  68 /  20  30  70  60
Guadalupe Pass                 51  69  41  60 /  50  30  60  50
Hobbs                          54  65  47  62 /  60  50  60  50
Marfa                          46  77  42  62 /  20  20  60  60
Midland Intl Airport           60  77  51  65 /  40  50  70  60
Odessa                         59  77  51  64 /  40  50  70  60
Wink                           58  80  52  68 /  40  40  70  60

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Apr 22, 1:50 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
150 PM CDT Mon Apr 22 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-231900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
150 PM CDT Mon Apr 22 2019 /1250 PM MDT Mon Apr 22 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

There is a marginal to slight risk of severe thunderstorms late this
afternoon into tonight from southeastern New Mexico and the Upper
Trans Pecos into the Permian Basin. Large hail and strong winds will
be the main threats though an isolated tornado will also be
possible. Heavy rain in any storms will also create a localized flash
flood threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a marginal to slight risk of severe thunderstorms on Tuesday
for southeast New Mexico and West Texas. Large hail and strong winds will
be the main threats though an isolated tornado will also be possible.
Heavy rain in any storms will also create a localized flash flood
threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this evening into tonight.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Apr 22, 6:16 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
616 PM CDT Mon Apr 22 2019

TXZ045-222345-
Gaines TX-
616 PM CDT Mon Apr 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GAINES COUNTY UNTIL 645
PM CDT...

At 615 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gaines County Airport, or near Seminole, moving northeast at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Seminole, Seagraves, Gaines County Airport, Loop, Gaines County Park
and McKenzie Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3253 10270 3267 10280 3294 10277 3294 10241
      3277 10234 3258 10228
TIME...MOT...LOC 2315Z 240DEG 49KT 3264 10266

12

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 9:51 PM CDTAreal Flood WarningMAFDawson3 hr
Apr 22, 9:54 PM CDTSpecial Weather StatementMAFLoving36 min
Apr 22, 10:33 PM CDTSpecial Weather StatementMAFLoving27 min
Apr 22, 11:22 PM CDTSpecial Weather StatementMAFLoving38 min
Apr 22, 11:59 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler61 min
Apr 23, 12:59 AM CDTSevere Thunderstorm WarningMAFAndrews61 min
Apr 23, 1:58 AM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Martin62 min
Apr 23, 2:19 AM CDTFlash Flood WarningMAFGaines3 hr
Apr 23, 2:29 AM CDTSpecial Weather StatementMAFGaines31 min
Apr 23, 3:04 AM CDTSpecial Weather StatementMAFBorden26 min
Apr 23, 3:33 AM CDTSpecial Weather StatementMAFBorden27 min
Apr 23, 4:40 AM CDTSpecial Weather StatementMAFLoving35 min
Apr 23, 5:16 AM CDTSpecial Weather StatementMAFWinkler44 min
Apr 23, 6:02 AM CDTSpecial Weather StatementMAFWinkler43 min
Apr 23, 6:05 AM CDTSpecial Weather StatementMAFGaines40 min
Apr 23, 6:42 AM CDTSpecial Weather StatementMAFEctor48 min
Apr 23, 7:20 AM CDTSpecial Weather StatementMAFMartin40 min
Apr 23, 9:12 AM CDTSpecial Weather StatementMAFHoward33 min
Apr 23, 9:21 AM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Mitchell39 min
Apr 23, 10:46 AM CDTSpecial Weather StatementMAFMitchell29 min
Apr 23, 4:38 PM CDTSpecial Weather StatementMAFMartin52 min
Apr 23, 4:45 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Midland60 min
Apr 23, 5:00 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Mitchell60 min
Apr 23, 5:19 PM CDTSevere Thunderstorm WarningMAFCrane, Upton19 min
Apr 23, 5:29 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Howard, Martin49 min
Apr 23, 5:45 PM CDTSpecial Weather StatementMAFMidland45 min
Apr 23, 5:52 PM CDTSpecial Weather StatementMAF38 min
Apr 23, 5:56 PM CDTAreal Flood AdvisoryMAFMidland2 hr
Apr 23, 5:56 PM CDTSevere Thunderstorm WarningMAFCrane, Midland, Upton64 min
Apr 23, 6:00 PM CDTSevere Thunderstorm WarningMAFMitchell60 min
Apr 23, 6:12 PM CDTSpecial Weather StatementMAF33 min
Apr 23, 6:13 PM CDTSevere Thunderstorm WarningMAFMidland, Upton62 min
Apr 23, 6:19 PM CDTSpecial Weather StatementMAFCulberson26 min
Apr 23, 6:29 PM CDTSpecial Weather StatementMAFPecos31 min
Apr 23, 6:37 PM CDTSevere Thunderstorm WarningMAFMidland36 min
Apr 23, 6:40 PM CDTFlash Flood WarningMAFMidland2 hr
Apr 23, 6:44 PM CDTAreal Flood AdvisoryMAFHoward, Martin3 hr
Apr 23, 6:49 PM CDTSpecial Weather StatementMAFBrewster26 min
Apr 23, 6:56 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos31 min
Apr 23, 6:59 PM CDTSpecial Weather StatementMAFPecos31 min
Apr 22, 10:08 PM CDTSpecial Weather StatementMAFEddy37 min
Apr 22, 10:33 PM CDTAreal Flood AdvisoryMAFEddy3 hr
Apr 22, 11:24 PM CDTSevere Thunderstorm WarningMAFLea36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.